Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 33, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 6, 2003, 2:56 PM CDT for Rock County, Walworth County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2003, 2:56 PM CDT (19:56 UTC)
- Expired
- Jul 6, 2003, 3:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Rock County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 43 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 11:45 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -455 J/kg
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 061956 SVRMKX WIC105-127-062030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 256 PM CDT SUN JUL 6 2003 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN WALWORTH COUNTY IN SOUTHEAST WISCONSIN * UNTIL 330 PM CDT * AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CLINTON...OR ABOUT 7 MILES EAST OF BELOIT...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHARON AT 305 PM CDT. DARIEN AT 310 PM CDT. WALWORTH AT 315 PM CDT. WILLIAMS BAY AT 320 PM CDT. HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4261 8899 4244 8896 4251 8831 4281 8831 $$ REM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:30 PM CDT, 26 minutes earlier.
Area forecast discussion, Jul 6, 2:30 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT SUN JUL 6 2003 FORECAST FOCUS RMNS ON CNVTV TRENDS INTO ERLY PART OF WEEK. STG VORT CNTR CONTS ROLLING ACRS SRN WI THIS AFTN. NMRS SHWRS AND STORMS HV POPPED UP AHD OF IT IN SPITE OF MINIMAL RECOVERY TIME AFT MRNG STORMS. THESE SHUD PERSIST UNTIL VORT PASSES LATER THIS EVE. THEN THERE SHUD BE A BRIEF LULL BEFORE NXT ROUND OF STORMS ROLLS IN LATER TNGT AHD OF APCHG PLAINS CDFNT. TRENDS WELL DETAILED IN SPC DISCUSSIONS AND WL BE INCORPORATED. RN CHCS WL THEN CONT THRU MON INTO TUE AS THE FNT DROPS DOWN AND STALLS NR OR JUST S OF CWA. .MKX...NONE. NJ
Hazardous weather outlook, Jul 6, 1:25 PM CDT, 1 hour 31 minutes before
WIZ046-047-051-052-056>060-062>072-070945- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 125 PM CDT SUN JUL 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. DAMAGING THUNDERSTORM WINDS...LARGE HAIL...AND A FEW TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS MONDAY...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY. DAMAGING THUNDERSTORM WINDS AND LARGE HAIL ARE POSSIBLE. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL BE NEEDED THIS AFTERNOON AND TONIGHT. WOOD
In the hours before
Special weather statement, Jul 6, 9:22 AM CDT, 5 hours 34 minutes before
WIZ046-047-051-052-056>060-062>072-061500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 922 AM CDT SUN JUL 6 2003 ...INTENSE THUNDERSTORMS ROLLING THROUGH SOUTHERN WISCONSIN... AT 920 AM...A LINE OF INTENSE THUNDERSTORMS EXTENDED FROM PLYMOUTH IN SHEBOYGAN COUNTY THROUGH THE MILWAUKEE METRO AREA TO KENOSHA. THE LINE WAS MOVING EASTWARD NEAR 30 MPH...AND SHOULD MOVE OUT OVER LAKE MICHIGAN BETWEEN 945 AND 10 AM. THESE STORMS APPEAR CAPABLE OF PRODUCING VERY HEAVY RAINS AND WIND GUSTS UP TO 50 MPH OR SO. THE STRONGEST WINDS SHOULD BE FROM THE CITY OF MILWAUKEE TO AROUND SOUTH MILWAUKEE AND WIND POINT. AREA RESIDENTS IN THE PATH OF THESE STORMS SHOULD BE ALERT FOR THREATENING WEATHER AND TAKE THE PROPER PRECAUTIONS. NJ
Local storm report, Jul 6, 9:24 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
924 AM CDT SUN JUL 06 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 AM 4 S WAUKESHA WI 65 MPH TSTM GUST
07/06/03 WAUKESHA ESTIMATED. TREE LIMBS
DOWN. REPORTED BY STORM
SPOTTER.Special weather statement, Jul 6, 12:30 PM CDT, 2 hours 26 minutes before
LMZ643>646-WIZ046-047-051-052-056>060-062>072-061800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1230 PM CDT SUN JUL 6 2003 ...TORNADO WATCH NUMBER 653 IN EFFECT UNTIL 6 PM FOR PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST WISCONSIN... AT 1230 PM...A LINE OF DEVELOPING THUNDERSTORMS EXTENDED FROM NEAR BARABOO TO DODGEVILLE TO DUBUQUE IOWA...MOVING EAST AT 45 MPH. GUSTY WINDS TO 45 MPH...SMALL HAIL...AND BRIEF HEAVY RAINS OF 1/4 TO 1/2 INCH IN 15 MINUTES ARE POSSIBLE WITH THESE STORMS. THIS LINE OF STORMS WILL REACH A PORTAGE TO MIDDLETON TO MONROE LINE BETWEEN 1 PM AND 110 PM. OTHER SCATTERED RAIN SHOWERS WILL ALSO ROAM THROUGH PARTS OF MARQUETTE...GREEN LAKE...AND KENOSHA COUNTY...AS WELL AS THE LAKE MICHIGAN WATERS EAST OF MILWAUKEE TO WINTROP HARBOR ILLINOIS. KAPELA
Special weather statement, Jul 6, 1:32 PM CDT, 1 hour 24 minutes before
LMZ643>646-WIZ046-047-051-052-056>060-062>072-061900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 132 PM CDT SUN JUL 6 2003 ...TORNADO WATCH NUMBER 653 IN EFFECT UNTIL 6 PM FOR PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST WISCONSIN... AT 105 PM...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM CAMBRIA IN EASTERN COLUMBIA COUNTY TO JUST WEST OF LAKE MILLS IN WESTERN JEFFERSON COUNTY. THIS LINE WILL MOVE EAST NORTHEAST AND REACH A WAUPUN TO WATERTOWN LINE BY 2 PM. GUSTY WINDS TO 45 MPH...SMALL HAIL...AND BRIEF HEAVY RAINS OF 1/4 TO 1/2 INCH IN 15 MINUTES ARE POSSIBLE WITH THESE STORMS. ANOTHER LINE OF THUNDERSTORMS EXTENDED FROM BARABOO TO BLUE MOUNDS TO DARLINGTON TO NORTH OF DUBUQUE IOWA. THIS LINE OF STORMS WILL MOVE EAST TO A PORTAGE TO MADISON TO MONROE LINE BY 2 PM. OTHER SHOWERS AND STORMS WILL POP UP FROM TIME TO TIME ACROSS THE REMAINDER OF SOUTH-CENTRAL AND SOUTHEAST WISCONSIN THROUGH THE AFTERNOON HOURS. KAPELA
Special weather statement, Jul 6, 1:56 PM CDT, 1 hour before
WIZ046-047-051-052-056>060-062>072-061930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 156 PM CDT SUN JUL 6 2003 ...TORNADO WATCH NUMBER 653 IN EFFECT UNTIL 6 PM FOR PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST WISCONSIN... AT 200 PM...A LINE OF THUNDERSTORMS EXTENDED FROM JUST WEST OF FOND DU LAC TO HORICON TO JUST EAST OF WATERTOWN TO NEAR SULLIVAN IN EAST-CENTRAL JEFFERSON COUNTY. THIS LINE WILL MOVE EAST AND REACH A LINE FROM WESTERN SHEBOYGAN COUNTY TO WEST BEND TO DELAFIELD BY 230 PM. GUSTY WINDS TO 40 MPH...SMALL HAIL...AND BRIEF HEAVY RAINS OF 1/4 TO 1/2 INCH IN 15 MINUTES ARE POSSIBLE WITH THESE STORMS. ANOTHER 20 MILE WIDE LINE OF THUNDERSTORMS EXTENDED FROM DUBUQUE IOWA TO MIDDLETON TO PORTAGE. THIS LINE OF STORMS WILL MOVE EAST TO A CAMBRAI TO COTTAGE GROVE TO EVANSVILLE TO MONROE LINE BY 230 PM. OTHER SHOWERS AND STORMS WILL POP UP FROM TIME TO TIME ACROSS THE REMAINDER OF SOUTH-CENTRAL AND SOUTHEAST WISCONSIN THROUGH THE AFTERNOON HOURS. KAPELA
Special weather statement, Jul 6, 2:30 PM CDT, 26 minutes before
WIZ046-047-051-052-056>060-062>072-062000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT SUN JUL 6 2003 ...TORNADO WATCH NUMBER 653 IN EFFECT UNTIL 6 PM FOR PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST WISCONSIN... AT 225 PM...A LINE OF THUNDERSTORMS EXTENDED FROM FOND DU LAC TO HORICON TO WEST BEND TO DELAFIELD TO ELKHORN TO JANESVILLE. THIS LINE WILL MOVE EAST AND REACH A LINE FROM SHEBOYGAN TO MILWAUKEE TO PADDOCK LAKE BY 3 PM. GUSTY WINDS TO 40 MPH...SMALL HAIL...AND BRIEF HEAVY RAINS OF 1/4 TO 1/2 INCH IN 15 MINUTES ARE POSSIBLE WITH THESE STORMS. ANOTHER 20 MILE WIDE LINE OF THUNDERSTORMS EXTENDED FROM DUBUQUE IOWA TO MADISON TO CAMBRIA IN EASTERN COLUMBIA COUNTY. THIS LINE OF STORMS WILL MOVE EAST THROUGH DODGE COUNTY...JEFFERSON COUNTY...AND ROCK COUNTY BY 330 PM. OTHER SHOWERS AND STORMS WILL POP UP FROM TIME TO TIME ACROSS THE REMAINDER OF SOUTH-CENTRAL AND SOUTHEAST WISCONSIN THROUGH THE AFTERNOON HOURS. KAPELA
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:49 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Sauk | 56 min |
| Jul 6, 7:28 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 32 min |
| Jul 6, 7:44 AM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson | 46 min |
| Jul 6, 8:00 AM CDT | Severe Thunderstorm Warning | MKX | Walworth | 45 min |
| Jul 6, 8:02 AM CDT | Special Marine Warning | MKX | 118 min | |
| Jul 6, 8:02 AM CDT | Special Marine Warning | MKX | 118 min | |
| Jul 6, 8:02 AM CDT | Special Marine Warning | MKX | 118 min | |
| Jul 6, 8:21 AM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 54 min |
| Jul 6, 9:05 AM CDT | Special Marine Warning | MKX | 115 min | |
| Jul 6, 9:05 AM CDT | Special Marine Warning | MKX | 115 min | |
| Jul 6, 2:05 PM CDT | Special Marine Warning | MKX | 115 min | |
| Jul 6, 2:05 PM CDT | Special Marine Warning | MKX | 115 min | |
| Jul 6, 3:26 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 64 min |
| Jul 6, 4:02 PM CDT | Special Marine Warning | MKX | 118 min | |
| Jul 6, 4:02 PM CDT | Special Marine Warning | MKX | 118 min | |
| Jul 6, 4:02 PM CDT | Special Marine Warning | MKX | 118 min | |
| Jul 6, 5:16 PM CDT | Tornado Warning | MKX | Dodge, Fond du Lac | 44 min |
| Jul 6, 5:36 PM CDT | Tornado Warning | MKX | Washington | 54 min |
| Jul 6, 5:53 PM CDT | Tornado Warning | MKX | Fond du Lac, Ozaukee, Sheboygan | 52 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.